Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Convergence of Galerkin approximations for the Korteweg-de Vries equation
HTML articles powered by AMS MathViewer

by Garth A. Baker, Vassilios A. Dougalis and Ohannes A. Karakashian PDF
Math. Comp. 40 (1983), 419-433 Request permission


Standard Galerkin approximations, using smooth splines on a uniform mesh, to 1-periodic solutions of the Korteweg-de Vries equation are analyzed. Optimal rate of convergence estimates are obtained for both semidiscrete and second order in time fully discrete schemes. At each time level, the resulting system of nonlinear equations can be solved by Newton’s method. It is shown that if a proper extrapolation is used as a starting value, then only one step of the Newton iteration is required.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65M60, 65M10
  • Retrieve articles in all journals with MSC: 65M60, 65M10
Additional Information
  • © Copyright 1983 American Mathematical Society
  • Journal: Math. Comp. 40 (1983), 419-433
  • MSC: Primary 65M60; Secondary 65M10
  • DOI:
  • MathSciNet review: 689464